Arkansas, 2011

Hail in Arkansas, June 28, 2011

June 28, 2011 · NWS TSA · 1 event in 1 county or zone

Isolated thunderstorms occurred during the early morning hours of the 28th over far northwestern Arkansas, resulting in some hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms occurred during the early morning hours of the 28th over far northwestern Arkansas, resulting in some hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 28, 1:53 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 28, 1:53 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT TUE JUN 28 2011

.DISCUSSION...

FRONT HAS BECOME LARGELY STATIONARY OVER THE AREA EARLY THIS
MORNING...STRETCHING FROM NEAR ATOKA TO FAYETTEVILLE. TEMPERATURES
AREAWIDE ARE SEVERAL DEGREES COOLER THAN AT THIS SAME TIME
YESTERDAY DUE TO LIGHTER WINDS...WITH TEMPERATURES NORTH OF THE
BOUNDARY IN THE 70S. ELEVATED CONVECTION HAS BEEN DEVELOPING WELL
NORTH OF THE BOUNDARY NEAR THE KANSAS AND OKLAHOMA BORDERS DURING
THE PAST COUPLE OF HOURS. WILL MONITOR RADAR TRENDS PRIOR TO
ISSUANCE TO DETERMINE IF POPS WILL BE REQUIRED ACROSS AREAS NEAR
THE KANSAS BORDER...AS CURRENT THINKING IS THAT MUCH OF THE
ACTIVITY WILL REMAIN NORTH OF THE STATE LINES...WITH PORTIONS OF
NORTHWEST ARKANSAS MORE LIKELY TO SEE STORMS AFTER 12Z.

TEMPERATURES TODAY WILL BE SOMEWHAT TRICKY...WITH HIGHS LIKELY TO
BE SOME 10 TO 15 DEGREES COOLER ACROSS MUCH OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THAN YESTERDAY...BUT STILL HOT TO THE SOUTH
OF INTERSTATE 40. DEW POINTS IN THE LOWER 70S WILL LEAD TO 105
HEAT INDICES ACROSS MUCH OF SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...LEADING TO THE NECESSITY FOR A HEAT ADVISORY THIS
AFTERNOON TO THE SOUTH OF A MCALESTER TO VAN BUREN LINE.

THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON ALONG AND
SOUTH OF THE BOUNDARY...BUT A BETTER CHANCE FOR STORMS WILL OCCUR
TONIGHT. AN MCS IS EXPECTED TO DEVELOP THIS EVENING IN WESTERN
KANSAS IN RESPONSE TO A STRONG LOW LEVEL JET IN THE HIGH PLAINS.
MODELS HAVE CONSISTENTLY INDICATED THAT THE MCS WILL MOVE ACROSS
EASTERN OKLAHOMA AND WESTERN PARTS OF ARKANSAS TONIGHT...AND
POSSIBLY INTO TOMORROW MORNING. FOR NOW...WILL CONTINUE TO PUT
HIGHEST POPS IN THE TONIGHT PERIOD...BUT LATER SHIFTS WILL HAVE TO
MONITOR TO SEE IF THESE NEED TO BE PUSHED BACK INTO THE 12-18Z
WEDNESDAY PERIOD.

THE FRONT WILL RETURN TO THE NORTH OF THE AREA...ALLOWING THE HEAT
AND HUMIDITY TO AGAIN TAKE HOLD OF THE WEATHER PICTURE. HEAT
INDICES APPROACHING 110 AND TRIPLE DIGIT HIGHS WILL AGAIN BE
LIKELY FROM WEDNESDAY INTO AT LEAST THE EARLY PART OF THE WEEKEND.
WILL ISSUE AN EXCESSIVE HEAT WATCH FOR ALL OF EASTERN OKLAHOMA
EXCEPT ADAIR COUNTY...AND WEST CENTRAL ARKANSAS FROM TOMORROW INTO
FRIDAY EVENING. CONFIDENCE IS FAIRLY HIGH THAT THE HEAT INDEX
CRITERIA /105/ FOR A WARNING WILL EXIST ACROSS THE ENTIRE
AREA...BUT CONFIDENCE IS LOWER THAT THE LOW TEMPERATURE CRITERIA
WILL BE MET EVERYWHERE...EXCEPT TUL AND FSM. THERE IS ALSO A NON
ZERO CHANCE THAT TONIGHTS EXPECTED MCS ACTIVITY COULD REDUCE HIGHS
AND HEAT INDICES FOR SOME PART OF THE AREA WEDNESDAY...DELAYING
THINGS INTO THURSDAY.

LARGELY DRY WEATHER WILL RETURN WITH THE HEAT AND HUMIDITY BY
THURSDAY AND PERSIST THROUGH THE REST OF THE FORECAST. THE NEW
ECMWF RUN DOES SHOW SOME HOPE...HOWEVER...AS IT TAKES A BREWING
TROPICAL SYSTEM CURRENTLY NEAR THE YUCATAN THE NORTH INTO A
WEAKNESS IN THE UPPER LEVEL RIDGE TO THE EAST OF THE ROCKIES. THE
MODEL SOLUTION SPLITS THE UPPER RIDGE IN HALF...WHICH WOULD LEAD
TO COOLER TEMPERATURES AND SOME NEEDED RAINFALL. NOT GOING TO BITE
ON THIS SOLUTION JUST YET...AS IT DOES NOT HAVE THE SUPPORT OF
OTHER MODELS OR ITS PREVIOUS SOLUTIONS. BEARS WATCHING HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  75  99  80 /  10  40  20   0
FSM   96  75  98  75 /  30  40  20   0
MLC   96  74  99  76 /  30  30  10  10
BVO   88  70  98  76 /  10  40  20   0
FYV   89  70  93  74 /  20  40  20   0
BYV   88  70  91  72 /  20  30  20   0
MKO   93  72  98  77 /  20  40  20   0
MIO   89  71  96  76 /  10  30  20   0
F10   91  74  98  78 /  20  40  10   0
HHW   98  74  98  76 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
     ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

SHORT TERM...30
LONG TERM....22
Hazardous weather outlook, Jun 28, 4:00 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT TUE JUN 28 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT TUE JUN 28 2011

...DANGEROUS HEAT CONTINUES ALONG AND SOUTH OF I-40 TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY THIS MORNING FOR NORTHWEST ARKANSAS. THIS AFTERNOON
		FOR PORTIONS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF I-40.
	ONSET...THIS AFTERNOON.

DISCUSSION...

A CLUSTER OF STRONG TO SEVERE STORMS WILL CLIP PORTIONS OF CARROLL
AND POSSIBLY MADISON COUNTIES EARLY THIS MORNING. HAIL TO THE SIZE
OF PING PONG BALLS AND WIND GUSTS TO 60 MPH ARE POSSIBLE.

ANOTHER BAND OF ELEVATED STORMS OVER NORTHWEST OKLAHOMA EARLY
THIS MORNING MAY AFFECT PORTIONS OF NORTHEAST OKLAHOMA BY LATE
MORNING IF IT HOLDS TOGETHER. MARGINALLY SEVERE HAIL AND WIND ARE
POSSIBLE.

SCATTERED STORMS ARE ALSO POSSIBLE ALONG THE BOUNDARY THIS
AFTERNOON FROM WEST CENTRAL ARKANSAS TO EAST CENTRAL AND SOUTHEAST
OKLAHOMA. ISOLATED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL
TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE POSSIBLE.

A COMPLEX OF STORMS IS FORECAST TO ORGANIZE TONIGHT OVER SOUTHERN
KANSAS AND MAY MOVE INTO NORTHERN OKLAHOMA AFTER MIDNIGHT TONIGHT.
LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A STORM COMPLEX MAY BE ONGOING OVER PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WEDNESDAY MORNING. IN THE WAKE OF THE
MORNING STORMS...THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE
DANGEROUS HEAT INDICES OVER EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS BY WEDNESDAY AFTERNOON.

A RIDGE WILL BUILD ALOFT OVER OKLAHOMA AND ARKANSAS FOR THE LATTER
PART OF THE WORK WEEK AND WEEKEND. THIS WILL BRING HOT AND HUMID
WEATHER TO THE REGION...AND DANGEROUS HEAT INDEX VALUES ARE
EXPECTED. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR A GOOD
PORTION OF EASTERN OKLAHOMA IN ANTICIPATION OF THE UPCOMING HEAT WAVE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

EMERGENCY MEDICAL PERSONNEL SHOULD BE PREPARED TO TREAT MORE CASES
OF HEAT RELATED ILLNESS THIS WEEK AND THE UPCOMING WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 28, 1:17 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 AM CDT TUE JUN 28 2011

OKZ057-280745-
CRAIG OK-
217 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG

AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CHETOPA KANSAS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3701 9501 3699 9501 3699 9503 3698 9503
      3697 9504 3695 9500 3684 9500 3699 9520
      3701 9518
TIME...MOT...LOC 0717Z 302DEG 12KT 3699 9512
Special weather statement, Jun 28, 1:41 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT TUE JUN 28 2011

OKZ057-280815-
CRAIG OK-
241 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN CRAIG

AT 241 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WELCH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PYRAMID CORNERS...BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3696 9501 3695 9500 3681 9499 3680 9500
      3674 9519 3696 9523 3697 9503
TIME...MOT...LOC 0741Z 343DEG 7KT 3693 9511

The radar

The Springfield radar (KSGF), 100 km away, was scanning. The volume nearest the first event began at 11:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Carroll

When
June 28, 5:19 AM CST
Where
Carroll County, 3 mi SE of Eureka Spgs
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.369, -93.692

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325552.